Florida, 2014

Hail and Damaging Winds in Florida, June 6, 2014

June 6, 2014 · NWS JAX · 11 events in 4 counties and zones

A late afternoon short wave trough enhanced diurnal sea breeze storms over NE Florida during the late afternoon and evening. A meandering surface front over SE Georgia combined with upper level forcing from the tough brought late evening thunderstorms, some of which were severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$5,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A late afternoon short wave trough enhanced diurnal sea breeze storms over NE Florida during the late afternoon and evening. A meandering surface front over SE Georgia combined with upper level forcing from the tough brought late evening thunderstorms, some of which were severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 1:46 PM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 6, 1:46 PM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT FRI JUN 6 2014

.SHORT TERM...
THUNDERSTORM ACTIVITY SO FAR HAS BEEN SUPPRESSED BY MID LEVEL
RIDGING/SUBSIDENCE IN THE WAKE OF AN EARLY MORNING MCS THAT IS NOW
SEEN ON VISIBLE SATELLITE SWIRLING OFF THE COAST OF SC. THE
ATLANTIC SEABREEZE IS ACTUALLY MAKING A LITTLE MORE INLAND
PROGRESS IN NE FL THAN WE HAD ORIGINALLY ANTICIPATED...WHICH IS
MAINLY DUE TO SLIGHTLY LIGHTER WESTERLY SYNOPTIC WINDS AS WELL AS
THE HEAT GETTING OFF TO A QUICK START THIS MORNING. IN FACT...JAX
HAS ALREADY SOARED UP TO AS HIGH AS 94 SHORTLY AFTER THE NOON
HOUR.

SOME ISOLATED STORMS WILL TRY TO DEVELOP THIS AFTERNOON BUT THE
MAIN EVENT WILL ULTIMATELY HOLD OFF UNTIL MAINLY DURING THE EARLY
EVENING HOURS WHEN UPSTREAM SHORTWAVE ENERGY WILL MOVE INTO
SOUTHEAST GEORGIA AND INTERACT WITH A SURFACE TROUGH AND STRONG
ATMOSPHERIC INSTABILITY. CAPE VALUES ARE ALREADY HIGH AS MOST
AREAS ARE IN THE 90S WITH DEWPOINTS AROUND 70. SCATTERED TO
NUMEROUS STORMS WILL MOVE SOUTHEAST INTO OUR GEORGIA COUNTIES BY
SUNSET AND THIS ACTIVITY WILL SPREAD INTO NORTHERN FLORIDA THIS
EVENING. ACTIVITY ALONG THE I-95 CORRIDOR MAY BECOME ENHANCED THIS
EVENING AS THE GULF COAST SEABREEZE INTERACTS WITH THE ATLANTIC
SEABREEZE. THE SLIGHT RISK OF SEVERE STORMS REMAINS MOSTLY FOR
SOUTHEAST GEORGIA BUT A FEW STRONG TO SEVERE STORMS WILL ALSO BE
POSSIBLE ALONG THE I-10 CORRIDOR OF NE FL THIS EVENING. THE MAIN
THREAT WILL BE DAMAGING WINDS BUT ISOLATED LARGE HAIL WILL ALSO BE
POSSIBLE. THUNDERSTORM ACTIVITY WILL LINGER PAST MIDNIGHT TONIGHT
BEFORE FINALLY WINDING DOWN DURING THE EARLY MORNING HOURS.

.EXTENDED...

THE MESOSCALE CONVECTIVE SYSTEM...MCS...SETTING UP OVER NORTHWEST
GEORGIA WILL DIVE SOUTHEAST AROUND THE NORTHEASTERN EDGE OF THE
RIDGE. THIS CONVECTION SHOULD BE MOVING OFFSHORE OF COASTAL GEORGIA
TOMORROW MORNING WITH SOME SUBSIDENCE IN ITS WAKE. SO AFTER A STORMY
NIGHT FOR PORTIONS OF THE REGION SHOULD SEE SOME CLEARING MY MID
MORNING AND A SHORT BREAK IN THE STORMS. LOOKS LIKE YET ANOTHER MCS
WILL SET UP FOR TOMORROW AFTERNOON WILL ALSO DIVE SOUTHEASTWARD INTO
OUR GEORGIA-EXTREME NORTH FLORIDA PORTIONS OF THE FORECAST AREA FOR
THE EVENING HOURS. EXPECT THESE STORMS WILL CONTINUE MOST OF
SATURDAY NIGHT AND INTO SUNDAY MORNING OVER GEORGIA AND EXTREME
NORTH FLORIDA. AFTER THAT IT LOOKS LIKE MOST OF THE SYNOPTIC ACTION
SHIFTS BACK NORTH WITH AFTERNOON AND EARLY EVENING CONVECTION THE
RULE FOR THE BALANCE OF THE WEEK.

&&

.AVIATION...
PREVAILING VFR CONDITIONS WILL CONTINUE THROUGH MOST OF THE DAY.
THUNDERSTORMS WILL INCREASE THIS EVENING AND SOME OF THIS ACTIVITY
WILL LIKELY RESULT IN A PERIOD OF IFR CONDITIONS AND GUSTY WINDS
AT A FEW OF THE TERMINALS...ESPECIALLY ALONG AND NORTH OF THE I-10
CORRIDOR. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO
BE EXPECTED WITH THE STRONGEST STORMS. STORMS WILL WIND DOWN AFTER
MIDNIGHT WITH PREVAILING CONDITIONS EXPECTED TO RETURN TO VFR.

&&

.MARINE...
PREVAILING CONDITIONS WILL REMAIN BELOW HEADLINE CRITERIA THROUGH
EARLY NEXT WEEK. THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE
BEGINNING THIS EVENING WITH STORMS EXPECTED EACH DAY THROUGH NEXT
WEEK. A FEW OF THESE STORMS COULD BE STRONG WITH LOCALLY GUSTY
WINDS AND HIGHER SEAS.

RIP CURRENTS: LOW RISK TODAY AND SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  92  71  92 /  60  60  60  50
SSI  73  89  75  86 /  50  50  50  30
JAX  72  91  70  90 /  50  60  60  50
SGJ  73  88  73  87 /  50  50  50  40
GNV  70  90  70  91 /  30  50  50  50
OCF  70  91  70  91 /  10  50  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHULER/SANDRIK/MCALLISTER
Hazardous weather outlook, Jun 6, 3:09 PM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT FRI JUN 6 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-070800-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
409 PM EDT FRI JUN 6 2014

...SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST GEORGIA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH
LATE THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER
SOUTHEAST GEORGIA WITH STRONG WINDS OF AROUND 60 MPH AND HAIL
POSSIBLE. A FEW STRONG STORMS WILL BE POSSIBLE OVER NORTHEAST
FLORIDA...PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. A
FEW OF THESE STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS AND
HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY THIS EVENING. SPOTTERS SHOULD
MONITOR CONDITIONS AND BE ALERT FOR THE POSSIBILITY OF STRONG
TO LOCALLY SEVERE STORMS. PLEASE RELAY ANY STRONG OR SEVERE
WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE OR YOUR
EMERGENCY MANAGEMENT OFFICIALS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 6, 4:28 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
528 PM EDT FRI JUN 6 2014

FLZ023>025-032-062215-
BAKER-CLAY-DUVAL-NASSAU-
528 PM EDT FRI JUN 6 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...BAKER...
DUVAL AND NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
615 PM EDT...

AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW
STRONG THUNDERSTORMS CENTERED 3 MILES SOUTH OF BALDWIN...MOVING
SOUTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS
AROUND BALDWIN...BRYCEVILLE...MAXVILLE...WHITEHOUSE AIR
FIELD...OAKLEAF PLANTATION...CECIL FIELD...ORTEGA... NORMANDY...
JACKSONVILLE HEIGHTS AND BELLAIR THROUGH 615 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 35 TO 50 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3004 8187 3032 8214 3036 8210 3036 8206
      3037 8204 3042 8204 3044 8203 3028 8163
TIME...MOT...LOC 2127Z 306DEG 6KT 3026 8197

SHASHY
Special weather statement, Jun 6, 4:49 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT FRI JUN 6 2014

GAZ133-135-062215-
APPLING-JEFF DAVIS-
549 PM EDT FRI JUN 6 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 615 PM EDT...

AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 13 MILES NORTH OF HAZLEHURST...MOVING
SOUTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND HAZLEHURST...GRAHAM...PLANT HATCH...PINE GROVE AND
BAXLEY THROUGH 615 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3194 8233 3194 8228 3191 8222 3191 8213
      3189 8212 3190 8210 3180 8209 3179 8211
      3177 8209 3177 8213 3151 8214 3187 8275
      3193 8268 3192 8264 3197 8254 3195 8250
      3198 8247
TIME...MOT...LOC 2149Z 303DEG 27KT 3202 8256

SANDRIK
Special weather statement, Jun 6, 5:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
610 PM EDT FRI JUN 6 2014

AMZ450-470-GAZ132>136-149>154-162>166-070100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-
CLINCH-COFFEE-ECHOLS-GLYNN (COASTAL)-GLYNN (INLAND)-JEFF DAVIS-
PIERCE-WARE-WAYNE-
610 PM EDT FRI JUN 6 2014

...STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...

AN UPPER LEVEL IMPULSE IS MOVING SOUTHEAST FROM THE MACON AND LA
GRANGE AREAS AND WILL PASS ACROSS SOUTHEAST GEORGIA THIS EVENING AND
TONIGHT. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
DURING THE OVERNIGHT HOURS. REMAIN ALERT FOR POSSIBLE WARNINGS AND
SEVERE WEATHER.

HEAVY RAINFALL AND LOCALIZED FLOODING IS ALSO POSSIBLE. REMEMBER DO
NOT DRIVE INTO FLOODED AREAS AND ROADWAYS...ESPECIALLY AT NIGHT.

SANDRIK
Special weather statement, Jun 6, 5:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT FRI JUN 6 2014

GAZ164-062300-
CHARLTON-
619 PM EDT FRI JUN 6 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CHARLTON COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700
PM EDT...

AT 620 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES NORTHWEST OF ST. GEORGE...
MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND ST. GEORGE THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3054 8202 3047 8202 3060 8221 3077 8215
      3079 8216 3074 8204 3071 8204 3065 8205
      3057 8200
TIME...MOT...LOC 2220Z 302DEG 7KT 3067 8212

SANDRIK
Special weather statement, Jun 6, 5:27 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
627 PM EDT FRI JUN 6 2014

FLZ024-062315-
NASSAU-
627 PM EDT FRI JUN 6 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NASSAU COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT...

AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF CALLAHAN...MOVING SOUTH
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HILLIARD AND CALLAHAN THROUGH 715 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3049 8183 3047 8202 3054 8202 3057 8200
      3063 8204 3070 8204 3071 8204 3070 8181
TIME...MOT...LOC 2227Z 350DEG 5KT 3056 8195

SHASHY
Special weather statement, Jun 6, 5:55 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT FRI JUN 6 2014

FLZ023-024-062345-
BAKER-NASSAU-
655 PM EDT FRI JUN 6 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BAKER AND
SOUTHERN NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
745 PM EDT...

AT 655 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF SANDERSON...MOVING
EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SANDERSON...GLEN SAINT MARY AND MACCLENNY THROUGH 745 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3028 8205 3021 8205 3015 8209 3022 8238
      3038 8230 3038 8218 3036 8217 3037 8211
      3036 8209 3036 8206 3037 8203 3037 8194
TIME...MOT...LOC 2255Z 292DEG 9KT 3027 8224

SHASHY

The radar

The Jacksonville radar (KJAX), 16 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Nassau

When
June 6, 6:00 PM EST
Where
Nassau County, 0.59 mi W of Callahan
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.570, -81.830

Trees were blown down in Callahan near State Road 200.

Thunderstorm Wind, Nassau

When
June 6, 6:30 PM EST
Where
Nassau County, 0.35 mi SE of Fernandina Beach Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
30.617, -81.465

About a dozen trees were blown down and caused damage at the Nassau County Humane Society dog park.

Thunderstorm Wind, Baker

When
June 6, 6:35 PM EST
Where
Baker County, 0.69 mi N of Sanderson
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.260, -82.270

A total of 11 trees were blown down along County Road 229 and near King Street. The time of damage was based on radar imagery.

Thunderstorm Wind, Nassau

When
June 6, 6:40 PM EST
Where
Nassau County, 1.78 mi E of Yulee
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.630, -81.570

A tree was blown down in Yulee.

Hail, Nassau

When
June 6, 6:42 PM EST
Where
Nassau County, 0.91 mi SE of Italia
Measured
1 in hail
Reported by
NWS Employee
Coordinates
30.610, -81.710

Quarter size hail was reported along State Road A1A, west of Interstate 95.

Thunderstorm Wind, Baker

When
June 6, 6:45 PM EST
Where
Baker County, 1.38 mi N of Sanderson
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.270, -82.270

Trees were blown down into power lines on Cedar Creek Drive and John Williams Road.

Thunderstorm Wind, Nassau

When
June 6, 6:50 PM EST
Where
Nassau County, 0.59 mi E of Oneil
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.620, -81.510

Wind gusts near 60 mph were reported.

Thunderstorm Wind, Baker

When
June 6, 7:00 PM EST
Where
Baker County, Sanderson
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.250, -82.270

Trees were blown down along Leon Dobson Road.

Thunderstorm Wind, Hamilton

When
June 6, 11:25 PM EST
Where
Hamilton County, 1.82 mi NE of Genoa
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.420, -82.810

A tree was blown down near U.S. Highway 41 near Genoa.

Thunderstorm Wind, Suwannee

When
June 6, 11:25 PM EST
Where
Suwannee County, 2.39 mi NNE of Falmouth
Measured
50 kt (58 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
State Official
Coordinates
30.380, -83.110

A tree fell across a road and car. The driver was injured. Time of damage estimated from radar imagery.

Thunderstorm Wind, Suwannee

When
June 6, 11:30 PM EST
Where
Suwannee County, 0.91 mi SW of Live Oak
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
30.290, -82.990

A tree fell on a home in Live Oak.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522467, 525445, 522464, 522468, 522463, 522469, 522477, 522471, 522472, 522474, 522475.